MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device 1).Per op notes, ¿the direct hernia sac was identified and dissected free.A perfix plug (device 1) was placed in the defect and secured with sutures.A onlay patch was placed in the floor of the canal and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia and left inguinal hernia thereby underwent open repair with implant of perfix plugs (device 2 and 3).Per op notes, ¿on the right groin, a direct hernia defect was identified and no evidence of indirect hernia.The prior plug (device 1) was noted.A perfix plug (device 2) with onlay patch was placed and secured using sutures.On the left groin, another direct hernia was identified and there was no evidence of indirect hernia.A perfix plug (device 3) was placed and sutured.¿ (b)(6) 2019 - patient was diagnosed with incarcerated recurrent left inguinal and recurrent right inguinal hernias thereby underwent open repair with implant of perfix plugs (device 4 and 5).Per op notes, ¿on the llq, incarcerated direct hernia defect was identified and reduced.No indirect hernia.A perfix plug (device 4) with onlay patch was placed and sutured.On the rlq, direct hernia defect was identified and reduced.No indirect hernia.A perfix plug (device 5) with onlay patch was placed and sutured.¿ (note: the is no visualization of previous meshes).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.This emdr represents the bard/davol perfix plug (device 2).Additional supplemental emdr and an emdr were submitted to represent the bard/davol perfix plugs (device 1 and 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24021675
Report Number1213643-2026-00023
Device Sequence Number10554777
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)201128(10)HUZK1600
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Catalogue Number0112770
Device Lot NumberHUZK1600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale